Heavy Snow, Central Oregon
- When
- March 25, 9:00 AM PST to 8:00 PM PST
- Where
- Central Oregon forecast zone
- Reported by
- TRAINED SPOTTER
Spotters measured 7 inches, 6 miles southwest of LaPine, and 5 inches in LaPine.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PDT wrote it up.
Spotters measured 7 inches, 6 miles southwest of LaPine, and 5 inches in LaPine.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before the first event at Mar 25, 8:45 AM PST, 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PENDLETON OR 845 AM PST SAT MAR 25 2006 .DISCUSSION...WATER VAPOR IMAGERY SHOWS A RATHER POTENT AREA OF LOW PRESSURE APPROACHING THE SOUTHERN OREGON/NORTHERN CALIFORNIA COAST. DEEP MOISTURE CONTINUES TO SPREAD ACROSS OREGON/SE WASHINGTON...WITH MOST OF THESE AREAS RECEIVING SIGNIFICANT PRECIPITATION...UP TO ONE HALF INCH. COOLER AIR ALOFT CLOSER TO THE LOW ACROSS CENTRAL OREGON HAS MADE MOST OF THE PRECIP IN THE FORM OF SNOW...WITH ACCUMULATIONS UP TO 4 INCHES THUS FAR. WITH MORE MOISTURE STREAMING NORTHWARD...AND WHATEVER BRIEF RISE OF SNOW LEVELS IS OCCURRING CURRENTLY WILL END LATE TODAY AS COOLER AIR WRAPS AROUND THE LOW ALOFT. THUS...HAVE ISSUED A HEAVY SNOW WARNING FOR CENTRAL OREGON UNTIL 3 PM THIS AFTERNOON. WILL HAVE TO MONITOR PRECIP TRENDS FOR POSSIBLE EXTENSION OF THIS WARNING INTO THE EVENING HOURS. PRECIP COVERAGE WILL BE LESS ACROSS CENTRAL WASHINGTON...AS THE BEST FORCING WILL REMAIN WELL TO THE SOUTH...WILL USE SCATTERED SHOWER COVERAGE THERE. && .AVIATION...KRDM WILL HAVE LIFR/IFR CONDITIONS INTO THIS AFTERNOON DUE TO LOW CEILINGS AND RESTRICTED VISIBILITY DUE TO SNOWFALL. KPDT WILL HAVE VFR CONDITIONS OVERALL TODAY AND TONIGHT...BUT WITH PERIODS OF MVFR CONDITIONS THIS MORNING DUE TO LOW CEILINGS. PORTIONS OF TWEB ROUTES 366 AND 368 OVER TERRAIN HIGHER THEN 2500 FEET MSL WILL HAVE IFR/LIFR CONDITIONS FROM VERY LOW CEILINGS COMBINED WITH VISIBILITY RESTRICTIONS DUE TO RAIN AND SNOW. POLAN && .PDT WATCHES/WARNINGS/ADVISORIES... OR...HEAVY SNOW WARNING UNTIL 3 PM PST THIS AFTERNOON FOR ORZ043. WA...NONE. && TI:YGG FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT... WWW.WEATHER.GOV/PENDLETON 89/99
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
831 AM PST SAT MAR 25 2006
WAZ024-501-502-026>030-ORZ041>044-049-050-501>506-261330-
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON-
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON-
KITTITAS VALLEY-YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-EASTERN COLUMBIA RIVER GORGE OF OREGON-
NORTH CENTRAL OREGON-CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN-
OCHOCO-JOHN DAY HIGHLANDS-
831 AM PST SAT MAR 25 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
SNOW
CENTRAL OREGON
LOW PRESSURE WILL CROSS SOUTHERN OREGON TODAY...BRINGING
WIDESPREAD PRECIPITATION TO MOST AREAS...AND LOCALLY HEAVY SNOWS
TO CENTRAL OREGON. A HEAVY SNOW WARNING HAS BEEN ISSUED...REFER TO
AWIPS ID PDXWSWPDT...OR WMO HEADER MOVING WWUS46 KPDT FOR FURTHER
DETAILS.
.DAYS TWO THROUGH SEVEN...
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
UPPER LEVEL LOW PRESSURE OFF OF THE PACIFIC NORTHWEST COAST WILL
SEND PERIODIC DISTURBANCES THROUGH THE AREA LEADING TO OCCASIONAL
RAIN AND SNOW SHOWERS DURING THE UPCOMING WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE LIKELY.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:
WWW.WRH.NOAA.GOV/PENDLETON/CURRENTHAZARDS/HWO.HTML
ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN
CURRENTHAZARDS.1 heavy snow. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oregon in 2006Every state in 2006This day in weather historyWarnings in Oregon, March 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5495035.